Life After Simvastatin

This is the final entry on my story about Simvastatin (part 11).

image

Day 1:  A couple of hours into the day I noticed I had less leg pain and thought “This is a remarkable difference in pain level.”

Day 2:  Half way through the day I noticed even less leg pain and thought “This is a significant improvement.”

Day 3:  A minimally painful day … more than yesterday but not as much as usual.

Day 4:  WOW!  Am I almost walking normally vs. my usual-of-late waddle/hobble/limp?  But wait … this new hip pain … maybe I need to lower my shoe lift and I did (from 10 mm to 8).

Day 5:  I can’t believe this … just an ache.  I’ll take a couple of Advil instead of 8.  Think I’ll try a good walk with the dog, and I did.

Day 6:  New hip pain when I walked the dog, and it hurt so much I had to stop and lower the lower lift from 8mm to 6.  Voila … pain gone!

Day 7:  Am I starting to sleep better?  I think I actually fell asleep promptly without dizziness and though I awoke mid-night … I did fall back to sleep rather quickly.  Minimal leg pain today.  Somebody at work told me I looked pretty today.  I thought “Gee … makeup and hair the same.  Wonder why today?”

Day 8:  Feeling like I can walk again, and so I head out with the dog.  OOPS!  Short leg is too high again and I lowered the lift to 3 mm.  Am I noticing greater clarity and brightness in my vision today?

Day 9:  Went to a happy hour with ladies I haven’t seen in a while.  They told me I looked “glowing” and my eyes appeared clear.  They asked if I had a new man in my life and of course I chuckled at that one!  I am walking soooo much better without pain although I still have to manually lift my leg to cross it.

Day 10:  Feeling some pain today which was resolved with a couple of Advil.  I also decided to try reducing the shoe lift again to not using one to see if that might help as well.

Day 11:  WOW!  Just an ache on the side of my thigh … praise God because I think He has put me on the track of restoring my health and wellness!

Day 12:  TODAY!  I am sleeping better and feeling better when I get out of bed in the morning.  My wobbling at that time takes only a few steps to resolve.  NO MORE KNIFE-LIKE STABBING PAINS IN MY THIGH, and I am walking normally without shoe lifts (glad I didn’t toss my flip-flops prematurely).  I can cross my left leg slowly with focused intent with some tightness and ache but definitely without pain.  My blood pressure numbers are good and my morning fasting glucose numbers have dropped 20-30 points.  I haven’t had a dizzy or drowsy spell nor a leg cramp since off Simvastatin.  Naturally my mood has improved, and I am looking forward to starting other projects I have been thinking and talking about for a couple of years.  All this is just 12 days!  God is good, and I thank Him for the dizzy spells that took me to the cardiologist who let a light bulb go off in his head to help me.  I’m continuing to hope and pray that I am one of the lucky ones who will not suffer with Simvastatin side effects for the rest of my life.  Thanks to my friends who have prayed for me because now I think I’m off that “long black train”!

 

There is no doubt Simvastatin and all statins (according to the research) saves lives.  There is also no doubt that the side effects can cause death (according to the research) for some people.  Don’t just believe me.  Do your own research.  Take charge of your own health.  Doctors are great and to be respected; however, they are also human and therefore imperfect.  I’m probably going to fire the first 4 physicians I consulted during these past couple of years about my leg pain.  I’m also going to research supplements to help me maintain my own health issues without resorting to statins in the future.  So far I am learning a lot from mercola.com and drsinatra.com … both renown physicians in the field of health and wellness.  Any suggestions from readers of this blog are welcomed!

 

This is my story, and I’m sticking to it!  HA HA!  As for YOU … never make decisions to change or stop your medications without first consulting your physician.

 

I wish you all health and wellness in your lives, and remember to share what I’ve posted with others you know who have a decision to make about cholesterol medications called “statins”.

 

 

 

 

Short Leg and Simvastatin

This is a continuation of my story about Simvastatin (part 2).

thCAWFNT70
The only relief I could find for all of my lower body pain was in Ibuprofen, stretching exercises, and rest as much as possible after work and on weekends meaning basically loafing on the sofa with my affected leg propped up.  My life consisted of pain and how to manage it, and even so, these approaches were minimally short lived.  Five months ago I finally broke down and went to see a chiropractor who was reported to me as having helped a few people I know with their aches and pains.  I felt instant pain relief after the first adjustment, but it didn’t last longer than an hour.  In fact, the back, hip, and leg pain got worse!  After 3 visits, I asked for an image test of some sort because what oh what is the source of this pain?  So off for an X-ray I go!  The resulting impressions:

(1) Degenerative disc disease most severe at L5-S1. (2) Mild apparent limb length discrepancy (10 mm).  (3) Mild right and moderate left osteoarthritis.

leg length

Leg length discrepancy?  Really?  Since WHEN?  Dr. Chiropractor said LLD sets in by adolescence and because we are young and strong then, our bodies compensate for the differentiation and we do fine until mid-age but certainly (get this …) by YOUR age people show significant lower back pain.  He said this is the reason my adjustments are not sticking; why my back and hip are hurting so much; and the resolution might possibly be quite simple: shoe lifts inserted into the shoes.  He said it will take a long time for my body to straighten itself out.  Well this sounded reasonable to me, and so I tried the lifts.  My hip and back pain significantly decreased, and I noticed that being barefoot for any reason at home brought on tremendous pains which disappointed me because while not a barefoot princess per se, I do luv my flip flops during warm weather months.  I knew I had to say good-bye to them.

BUT the stabbing pain in my thigh continued, and while on one hand some of this made sense, I was still feeling we are all “missing something”.  I still felt wheelchair bound and starting to think my active life as I had once known it to be had taken a turn towards a slow ending of pain and immobility.

TBC but first …. read this article I’ve included.

From articles.mercola.com  …

“Muscle pain and weakness is actually the most common side effect of statin drugs, and is thought to occur because statins activate the gene atrogin-1 gene, which plays a key role in muscle atrophy.

In severe cases, a life-threatening condition called rhabdomyolysis, in which your muscle cells break down, can also develop.

However, muscle pain and weakness is often downplayed as a minor side effect of statin drugs, and one that typically goes away within a couple weeks of stopping the drugs.

In reality, as this new study points out, if you’re experiencing any muscle pain when taking statin drugs, it could be because structural damage is occurring, and this damage may occur even when tests for a protein thought to signal injury are normal.

Further, the damage may persist even after statin use is halted, meaning these drugs may cause permanent muscle damage.

Folks, this is in no way a minor side effect or nuisance. Muscle pain and weakness may be an indication that your body tissues are actually breaking down — a condition that can cause kidney damage.

One thing is for sure. You should NOT ignore symptoms of pain and muscle weakness if you are taking statin drugs, as they can deteriorate into even more dangerous conditions, including death.

What makes this extreme risk even more unacceptable is the fact that statin drugs are almost always unnecessary.”

FYI from Wikipedia:

Muscle atrophy is defined as a decrease in the mass of the muscle; it can be a partial or complete wasting away of muscle.